MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL; PLIERS, SURGICAL
Model Number 03.130.270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is j&j company representative.The investigation could not be completed.No conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event in as follows: it was reported that during the in service, the clamp instrument broke.This complaint is for one (1) plate cutter/in-line for 1.3mm lckng/1.5-2.0mm val pl.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the cutt-pliers in-line f/lock pi1.3 +va loc (p/n: 03.130.270, lot #: t126575) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the lower jaw was broken and the broken fragment was returned.The returned broken fragment was missing the plate holder component (p/n: 208_1030) no other issues were observed with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the cutt-pliers in-line f/lock pi1.3 +va loc (p/n: 03.130.270, lot #: t126575).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 03.130.270, lot number: t126575, manufacturing site: tuttlingen.Release to warehouse date: 10-jan-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11365669
Report Number2939274-2021-01004
Device Sequence Number13714754
Product Code HTC
UDI-Device Identifier10886982075468
UDI-Public(01)10886982075468
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.270
Device Catalogue Number03.130.270
Device Lot NumberT126575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTT-PLIERS IN-LINE F/LOCK PL 1.3+VA LOC